Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 171, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 2005, 1:22 PM CDT for Giles County, Lawrence County, Wayne County, Tennessee. It was in force for 68 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2005, 1:22 PM CDT (18:22 UTC)
- Expired
- Jul 4, 2005, 2:30 PM CDT
- In force
- 68 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Giles County, TN, Lawrence County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 123 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 2:00 PM CDT | TSTM WND DMG | Loretto, TN | TREES DOWN IN SOUTHERN LAWRENCE CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 041826
SVROHX
TNC055-099-181-041930-
/O.NEW.KOHX.SV.W.0171.050704T1822Z-050704T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
122 PM CDT MON JUL 4 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GILES COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF PULASKI
LAWRENCE COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF LAWRENCEBURG
WAYNE COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF WAYNESBORO
* UNTIL 230 PM CDT
* AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH...STRETCHING WEST TO EAST ACROSS NORTHWEST ALABAMA.
THE LINE OF SEVERE STORMS WILL MOVE SLOWLY TOWARD THE NORTH DURING
THE NEXT HOUR.
* THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
CYPRESS INN...IRON CITY...SAINT JOSEPH AND MINOR HILL BY 140 PM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF ON OR NEAR AREA LAKES...GET OUT OF THE WATER AND MOVE INDOORS OF
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 3483 8790 3479 8689 3529 8682 3540 8702
3542 8734 3543 8801
$$
BOYD2 follow-up statements
000
WWUS54 KOHX 041836
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
132 PM CDT MON JUL 4 2005
TNC055-099-181-041930-
/O.CON.KOHX.SV.W.0171.000000T0000Z-050704T1930Z/
WAYNE TN-LAWRENCE TN-GILES TN-
132 PM CDT MON JUL 4 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM CDT FOR
GILES...LAWRENCE AND WAYNE COUNTIES...
AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH AND HAIL THE SIZE OF NICKELS...STRETCHING WEST
TO EAST ACROSS NORTHWEST ALABAMA...NEAR THE ALABAMA STATE LINE. THE
LINE OF SEVERE STORMS WILL MOVE SLOWLY TOWARD THE NORTH DURING THE
NEXT HOUR AND INTO THE WARNED COUNTIES.
THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
CYPRESS INN...IRON CITY...SAINT JOSEPH AND MINOR HILL BY 140 PM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF ON OR NEAR AREA LAKES...GET OUT OF THE WATER AND MOVE
INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 3483 8790 3479 8689 3529 8682 3540 8702
3542 8734 3543 8801
$$
BOYD000
WWUS54 KOHX 041915
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
211 PM CDT MON JUL 4 2005
TNC055-099-181-041930-
/O.CON.KOHX.SV.W.0171.000000T0000Z-050704T1930Z/
WAYNE TN-LAWRENCE TN-GILES TN-
211 PM CDT MON JUL 4 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM CDT FOR
GILES...LAWRENCE AND WAYNE COUNTIES...
AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS LINE OF STORMS
EXTENDED FROM NEAR LORETTO...MINOR HILL TO PROSPECT.
THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
CYPRESS INN...WEST POINT...GOODSPRING AND JUST NORTH OF PROSPECT BY
230 PM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF ON OR NEAR THE AREA LAKES...GET OUT OF THE WATER AND MOVE
INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 3483 8790 3479 8689 3529 8682 3540 8702
3542 8734 3543 8801
$$
BOYD
01What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:30 AM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 4, 9:30 AM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 930 AM CDT MON JUL 4 2005 .DISCUSSION... WINDS HAVE GONE MORE SOUTHERLY AND LOWER DEWPOINTS (OVER NW) YESTERDAY A DISTANT MEMORY...A MUCKY DAY IN STORE. SOUNDING AT BNA FAIRLY UNSTABLE...WITH KI OF 33...SHOWALTER 0...LI -6...TT 47...AND CAPE 2562. NO SIGNIFICANT LIFTING MECHANISM SO STRICTLY AIR MASS. ZONES HAVE EVERYTHING IN CONTROL FOR NOW. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, Jul 4, 12:25 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1225 PM CDT MON JUL 4 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1225 PM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS THIS AFTERNOON WILL MOVE NORTHEAST AT 10 TO 15 MPH...WITH A FEW STORMS HAVING THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS AND GUSTY WINDS. BOATERS SHOULD BE ESPECIALLY CAREFUL THIS AFTERNOON...AND WATCH THE SKY FOR APPROACHING STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST FOR TUESDAY THROUGH WEDNESDAY EVENING. SOME STORMS MAY BECOME QUITE STRONG, BUT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. IN ADDITION, THE STORM PREDICTION CENTER IS NOT PROJECTING ANY SEVERE WEATHER RISK FOR MIDDLE TENNESSEE. GIRODO
In the hours before
Special weather statement, Jul 4, 11:50 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1150 AM CDT MON JUL 4 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-042100- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1150 AM CDT MON JUL 4 2005 ...SCATTERED THUNDERSTORMS DEVELOPING ACROSS MIDDLE TENNESSEE... THE ATMOSPHERE ACROSS MIDDLE TENNESSEE IS QUITE UNSTABLE...AND AS A RESULT...SCATTERED THUNDERSTORMS ARE BEGINNING TO DEVELOP. SOME OF THESE STORMS COULD PRODUCE WINDS GUSTS TO 45 MPH AND PEA SIZED HAIL...AS WE GO INTO THE AFTERNOON HOURS...WITH ISOLATED SEVERE STORMS POSSIBLE. MID-LEVEL WIND FIELD WOULD PROJECT THESE STORMS TO MOVE OFF TOWARD THE NORTHEAST AT 10 TO 15 MPH. BOYD 01
Special weather statement, Jul 4, 12:49 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1249 PM CDT MON JUL 4 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-041900- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1249 PM CDT MON JUL 4 2005 ...THUNDERSTORMS BEGINNING TO FIRE-UP IN THE AFTERNOON HEAT ACROSS MIDDLE TENNESSEE THIS FOURTH OF JULY... BOATERS ON AREA LAKES NEED TO PAY SPECIAL ATTENTION TO THE SKY THROUGHOUT THE AFTERNOON...AS THUNDERSTORMS ARE STARTING TO DEVELOP AND MOVE SLOWLY TOWARD THE NORTHEAST. THE THUNDERSTORMS THIS AFTERNOON WILL CONTAIN FREQUENT LIGHTNING STRIKES...ALONG WITH DAMAGING DOWNBURST WINDS. BOATERS SHOULD HEAD FOR SHORE IF THUNDERSTORMS APPROACH AND SEEK SHELTER INDOORS. BOYD 01
Special weather statement, Jul 4, 1:04 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 104 PM CDT MON JUL 4 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-041900- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 104 PM CDT MON JUL 4 2005 ...STRONG THUNDERSTORMS HEADING TOWARD WAYNE...LAWRENCE AND GILES COUNTIES IN SOUTHWEST MIDDLE TENNESSEE... AT 1 PM CDT...THE NATIONAL WEATHER SERVICE IN NASHVILLE IS CLOSELY MONITORING THUNDERSTORM ACTIVITY IN NORTHWEST ALABAMA. THE STORMS HAVE FORMED IN A LINE...IN RESPONSE TO AN UPPER LEVEL SHORT WAVE MOVING NORTH THROUGH WESTERN ALABAMA. WE EXPECT THE STORMS TO INTENSIFY AS THEY PUSH GENERALLY TOWARD THE NORTH INTO SOUTHWEST MIDDLE TENNESSEE BETWEEN 115 PM CDT AND 145 PM CDT. THE STORMS COULD BECOME SEVERE VERY QUICKLY...WITH DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH. RESIDENTS IN SOUTHWEST MIDDLE TENNESSEE SHOULD STAY ALERT FOR POTENTIAL SEVERE WEATHER...AND WARNINGS SHOULD THEY BECOME NECESSARY. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:25 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 65 min |
| Jul 4, 2:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 49 min |
| Jul 4, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 44 min |
| Jul 4, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 49 min |
| Jul 4, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 43 min |
| Jul 4, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 29 min |
| Jul 4, 6:10 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton | 35 min |
| Jul 4, 6:34 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.